Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2016, 3:22 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 3:22 PM CDT (20:22 UTC)
- Expired
- May 12, 2016, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WUUS54 KSHV 122022
SVRSHV
ARC139-LAC111-122100-
/O.NEW.KSHV.SV.W.0174.160512T2022Z-160512T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
NORTH CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 400 PM CDT
* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORO BAY
STATE PARK...OR 16 MILES NORTHWEST OF HUTTIG...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTTIG...STRONG...LAPILE...FELSENTHAL...NEW LONDON...LITROE...CECIL AND
PIGEON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3294 9230 3323 9248 3330 9236 3330 9235
3329 9236 3328 9233 3326 9232 3328 9230
3326 9229 3325 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
3309 9213 3303 9211 3303 9209 3301 9207
TIME...MOT...LOC 2021Z 322DEG 21KT 3324 9233
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:41 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 12, 12:41 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1241 PM CDT THU MAY 12 2016 .AVIATION... Frontal boundary stretched across the region to be the source for VCTS conditions this afternoon over area terminals. Winds to become northwest at 5 to 10 knots behind the front later this afternoon and become light and variable after 13/00z. Winds to become east at 5 to 10 knots on Friday. Otherwise, outside of convection, VFR conditions to prevail through the terminal forecast period. /05/ && .PREV DISCUSSION... /issued / DISCUSSION... An outflow boundary has now progressed into South Central Arkansas and Northeast Louisiana. A cold front is approaching I-30 and should be through all but our southernmost zones of Deep East Texas and Northern Louisiana by early this afternoon. Drier air behind the front should gradually bring rain chances to an end from northwest to southeast. Latest models have significantly backed off of the rain chances for the remainder of today. A few scattered showers and thunderstorms will still be possible, but rain chances were reduced in the grids based on the latest radar and model trends. Otherwise, a few minor edits were also made to dewpoints and winds based on latest surface observations. Temperatures were left intact. Updated text products have been sent. /09/ PREV DISCUSSION... /issued 618 am Thursday May 12, 2016/ DISCUSSION... Cold front will bring shwrs/tstms throughout the day today along with winds turning out of the NW. Have handled this possibility with VCTS for now, as convection will be too disorganized to prevail. Some patchy MVFR cigs may develop early this morning and affect the terminals, but this is expected to remain patchy in nature. Otherwise, sly winds at 5-10 kts will gradually veer around to the NW as a cold front moves through the region today. /12/ PREV DISCUSSION... /issued 533 am Thursday May 12, 2016/ DISCUSSION... The cold front is knocking on our door this morning with Paris and Sulphur Springs Texas gusting out of the Northwest. Area wide, we are in the upper 60s and lower 70s with South and Southwest winds at 5 to 10 mph; and even a handful of sites that are calm. Our skies are cloudy with multi-level decks and as far as radar goes...well things are rather quiet with an elevated outflow moving Eastward over Southeast TX and Northwest LA associated with a decaying MCS that looked good approaching Tyler at least last night, but rainfall amounts early this morning have been very light as this complex has really just rained itself out. The approaching cold front is very active on radars over Northwest and Western AR and for Northern Texas with some severe Thunderstorm warnings currently in effect. However, this elevated outflow has taken the briefly advertised Slight risk out of play with the SPC going with marginal risk for our area today ahead of the cold front in the soon to begin new Day 1 Thunderstorm outlook. The WPC Day 1 has quarter to half inch amounts and while we have a high chance for some measurable rain that may be an a huge over estimate for many locales in the wake of the outflow's timing. High pop low QPF may even be no QPF due to that outflow. Daytime heating and the frontal location by lunch will bring perhaps a better chance for new development for what counties and parishes can keep a southerly wind. The models are bringing light Northerly winds into play area wide by sunset. The water vapor is showing a busy pattern to linger in the wake of this cold front. A complex low extends over the Northern plains and trails down in the panhandles. A dry vort is lifting mid and high clouds already from AZ and Mexico quickly Eastward. These clouds will swing over tonight and tomorrow. The weekend gets a good start, but with a second much deeper low in the pattern approaching the CA coast now, it is looking like the clouds will thicken and bear rainfall into our area by mid to late Saturday over an exiting stage right 1020mb surface high. Overall, the pattern will lower heights aloft and keep several disturbances overhead into much of next week. The wettest day now looks like mid week or so with the 5-7 day totals from the WPC having backed off with a 7 day range of 2 to 4 inches in pockets verses yesterday's 5 inch bullseye over Southeast OK and Northeast TX. This is good news for our high water issues that linger and hopefully play out as such with the models looking a little flashy on QPF late weekend and early next week. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 83 64 84 / 30 10 10 10 MLU 63 82 61 84 / 30 10 0 0 DEQ 57 81 58 78 / 10 10 10 10 TXK 60 81 61 81 / 20 10 10 10 ELD 59 81 59 81 / 30 10 0 0 TYR 64 84 65 83 / 20 10 10 10 GGG 63 83 63 83 / 20 10 10 10 LFK 66 84 66 86 / 30 30 10 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, May 12, 12:07 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1207 PM CDT THU MAY 12 2016 ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-131100- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE- 1207 PM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MARGINAL RISK FOR ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS THROUGH THIS EVENING MAINLY SOUTHEAST OF A LINE FROM JACKSONVILLE...TO SHREVEPORT...TO EL DORADO. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. THUNDERSTORM CHANCES WILL DIMINISH FROM NORTHWEST TO SOUTHEAST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM SUNDAY THROUGH NEXT WEDNESDAY. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. HOWEVER...TWO TO FOUR INCHES OF RAINFALL ARE POSSIBLE FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY EXPECTED SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-131100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON- 1207 PM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM SUNDAY THROUGH NEXT WEDNESDAY. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. HOWEVER...TWO TO FOUR INCHES OF RAINFALL ARE POSSIBLE FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Union | 31 min |
| May 11, 7:15 PM CDT | Special Weather Statement | SHV | Claiborne | 45 min |
| May 11, 7:43 PM CDT | Special Weather Statement | SHV | Caldwell | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.